Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 184, NWS Shreveport, LA

May 14, 2003Sevier County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at May 14, 2003, 3:51 PM CDT for Sevier County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 14, 2003, 3:51 PM CDT (20:51 UTC)
Expired
May 14, 2003, 4:30 PM CDT
In force
39 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Sevier County, AR

The radar

The Western Arkansas radar (KSRX), 144 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 14, 2:30 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2003-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 480 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2003-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
480 J/kg
Mixed-layer CIN
-383 J/kg
Mixed-layer LCL
842 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:50 PM CDT, 1 minute earlier.

Area forecast discussion, May 14, 3:50 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
350 PM CDT WED MAY 14 2003

NEXT ROUND OF SEVERE WEATHER OVER THE NORTHERN TIER OF THE CWA RIGHT
NOW. THIS HAS PROMPTED SPC TO ISSUE TORNADO WATCH FOR MUCH OF AREA
ALONG AND NORTH OF I 20 TIL 8 PM. THIS AREA MAY SLOWLY SAG SOUTHWARD
AS STORMS RACE EASTWARD. AM TENDING TO THINK A LITTLE THAT THERE
WON/T BE ANOTHER ROUND OF SEVERE DURING THE DAY TOMORROW...UNLESS
TONIGHTS IS LINGERING DOWN SOUTH IN THE MORNING. BUT STORMS MAY GET
GOING TOMORROW NIGHT...AND CHANCE OF STORMS WILL PERSIST INTO
SATURDAY AS UPPER LEVEL LOW COMES DRIFTING THIS WAY.

UPPER RIDGE LOOKS TO ASSERT ITSELF LATTER PART OF WEEKEND AND INTO
NEXT WEEK. NOT THAT WE WILL GET ANY LESS HUMID...BUT EXPECTING
CAPPING INVERSION TO KEEP THINGS QUIET FIRST HALF OF NEXT WEEK. 17

PRELIMS...

SHV 69/89/72/87/71 4222
MLU 69/90/70/89/71 4222
TXK 68/88/71/86/70 6255
TYR 71/89/72/87/71 4222
LFK 70/90/73/89/73 2222

.SHV...NONE.
Hazardous weather outlook, May 14, 12:00 PM CDT, 3 hours 51 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-151100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED MAY 14 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THROUGHOUT THE NIGHT ACROSS THE FOUR STATES REGION. HOWEVER...THE
NORTHERN HALF OF THE AREA...GENERALLY ALONG AND NORTH OF INTERSTATE
20...IS THE PRIMARY AREA OF CONCERN. A WEAK WARM FRONT STRETCHES
FROM THE RED RIVER OF MCCURTAIN COUNTY OKLAHOMA...THROUGH THE
VICINITY OF EL DORADO ARKANSAS. THIS FRONTAL BOUNDARY WILL SERVE AS
A FOCUS FOR THUNDERSTORM DEVELOPMENT...WITH STORMS EXPECTED TO MOVE
EAST SOUTHEASTWARD AFTER FORMING. VERY LARGE HAIL IS THE PRIMARY
THREAT WITH SEVERE THUNDERSTORMS TODAY AND TONIGHT...WITH STRONG
DAMAGING WINDS ALSO QUITE POSSIBLE. ISOLATED TORNADOES CANNOT BE
RULED OUT EITHER...ESPECIALLY JUST TO THE NORTH OF THE WARM FRONT
WHERE LOW LEVEL VERTICAL WIND SHEAR WILL BE GREATEST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THERE IS A CONTINUED SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY
THROUGH SATURDAY.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 9:34 PM CDTTornado WarningSHVWebster26 min
May 13, 9:44 PM CDTTornado WarningSHVClaiborne61 min
May 13, 9:48 PM CDTSevere Thunderstorm WarningSHVCaddo42 min
May 13, 10:05 PM CDTTornado WarningSHVCaddo40 min
May 13, 10:20 PM CDTSevere Thunderstorm WarningSHVWebster40 min
May 13, 10:24 PM CDTSevere Thunderstorm WarningSHVUnion51 min
May 13, 10:35 PM CDTSevere Thunderstorm WarningSHVBienville, Lincoln55 min
May 13, 10:44 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, Claiborne61 min
May 13, 11:08 PM CDTTornado WarningSHVBossier, Caddo52 min
May 13, 11:08 PM CDTTornado WarningSHVBienville67 min
May 13, 11:11 PM CDTSevere Thunderstorm WarningSHVJackson64 min
May 13, 11:19 PM CDTTornado WarningSHVJackson56 min
May 13, 11:28 PM CDTSevere Thunderstorm WarningSHVWebster62 min
May 13, 11:48 PM CDTSevere Thunderstorm WarningSHVBienville57 min
May 14, 12:00 AM CDTTornado WarningSHVCaddo, De Soto, Red River60 min
May 14, 6:02 PM CDTSevere Thunderstorm WarningSHVClaiborne, Webster58 min
May 14, 7:34 AM CDTSevere Thunderstorm WarningSHVFranklin26 min
May 14, 7:41 AM CDTSevere Thunderstorm WarningSHVTitus34 min
May 13, 7:45 PM CDTSevere Thunderstorm WarningSHVHoward, Sevier45 min
May 13, 7:53 PM CDTSevere Thunderstorm WarningSHVHempstead67 min
May 13, 8:16 PM CDTSevere Thunderstorm WarningSHVNevada59 min
May 13, 8:43 PM CDTSevere Thunderstorm WarningSHVLafayette62 min
May 13, 8:55 PM CDTTornado WarningSHVLafayette35 min
May 13, 9:02 PM CDTSevere Thunderstorm WarningSHVColumbia58 min
May 13, 9:14 PM CDTTornado WarningSHVColumbia46 min
May 13, 9:38 PM CDTSevere Thunderstorm WarningSHVUnion37 min
May 13, 9:53 PM CDTSevere Thunderstorm WarningSHVMiller37 min
May 13, 10:15 PM CDTSevere Thunderstorm WarningSHVLafayette60 min
May 14, 10:37 AM CDTSevere Thunderstorm WarningSHVSevier23 min
May 14, 2:59 PM CDTFlash Flood WarningSHVHoward, Sevier4 hr
May 14, 3:22 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard53 min
May 14, 4:42 PM CDTSevere Thunderstorm WarningSHVLittle River63 min
May 14, 5:11 PM CDTSevere Thunderstorm WarningSHVLafayette, Miller64 min
May 14, 5:49 PM CDTSevere Thunderstorm WarningSHVColumbia56 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.